MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39615
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: event date not provided and estimated based on the aware date.
 
Event or Problem Description
It was reported that the distal tip of the guidewire broke.An amplatz pi guidewire was selected for use in a radiology procedure.During the procedure, the distal tip broke.No patient complications were reported.
 
Event or Problem Description
It was reported that the distal tip of the guidewire broke.An amplatz pi guidewire was selected for use in a radiology procedure.During the procedure, the distal tip broke.No patient complications were reported.It was further reported that the target lesion was located in the hepatic vein.The distal tip broke during withdrawal of the device.It was completely removed through the catheter.The procedure was completed with another device, same model.
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: the guidewire was received, and analysis was completed.Media provided showed that the core wire was detached at distal tip section, and the coil wire was unraveled, no other damages were observed.Visual inspection revealed that the core wire was detached at 3.5 cm from distal tip to the transition point, and the coil wire was unraveled at distal section.Under microscope it was observed that the core wire was detached at the transition point, and the coil wire was unraveled at distal section.Inspection of the remainder of the device revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15953835
Report Number2124215-2022-51819
Device Sequence Number7302914
Product Code DQX
UDI-Device Identifier08714729115854
UDI-Public08714729115854
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2025
Device Model Number39615
Device Catalogue Number39615
Device Lot Number0029345975
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer12/23/2022
01/24/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date01/17/2023
02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown